How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Your Own Question
Dr. Michael
Dr. Michael, Psychologist
Category: Mental Health
Satisfied Customers: 2177
Experience:  Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
28397935
Type Your Mental Health Question Here...
Dr. Michael is online now
A new question is answered every 9 seconds

Question about depression

This answer was rated:

I have heavy feeling on the right side of my head that seems to make me feel sluggish and have syptoms of anxiety and depression.
Hello. I believe I can be of help to you with this issue.

Have you been evaluated i.e., good physical exam and assessment of cardiovascular health? Did these symptoms develop gradually or in response to some major stress or conflict issues, financial problems etc., or were they pretty sudden e.g., not here yesterday by here today, for example?
Customer: replied 4 years ago.
I had cncer in 09 and the suddenly lost my job last year This developed gradually but became more pronounced the last several weeks
So, yes, this is quite possibly related to clinical depression and not an immediate cardiovascular emergency such as a mini-stroke---these can produce identical symptoms. Have you ever been treated for clinical depression before. Since you lost yourjob and have struggled with unemployment, and probably, problems feeling postively about yourself, have you talked to anyone about what you have experienced emotionally in the last year?
Customer: replied 4 years ago.

There is a corresponded feeling in my system in my groin area that feels tight at times. I am going to see someone soon and will celexa and ativan help with Clinical dpression

Yes, please get in for a full examination, perhaps with a urologist for the second opinion. The groin tightness isn't a feature we see in depression so you might have depression and some other unrelated problem. The first concern of course is to see what your PSA test shows. Hope you've been examined for prostate cancer in the past couple of years; have you?
Customer: replied 4 years ago.

Ativan does help a little. I feel that if I give in to the feeling in my head it will make me feel then I will feel useless

I suspect you are feeling increasingly tired and 'emotionally drained' by these symptoms and your life situation; you do also sound like you are having to expend energy to sort of 'battle' the progression of the depression. I am very glad to hear you are going in for a health evaluation and medication evaluation for depression. If you were my patient, I would also get you in touch with a clinical psychologist who practices cognitive behavioral or ACT therapy. I think you need some additional emotional support and assistance in figuring out how you can better cope emotionally and behaviorally each day---the medication can help but you need some advice, fresh ideas for how to cope better etc., and pills can't teach you skills. But therapy can.

Let me know if I can be of further assistance. Let me know also, if I have overlooked any aspect of your original question. I feel badly that you have been unemployed for this long and that it appears your depression may be getting worse. Not a happy situation for you, and I'm sorry.

Please click on the green Accept button at the bottom of the screen.
Dr. Michael and other Mental Health Specialists are ready to help you